Ask a doctor

Botox Caused Inner Corner of Eyelids and Eyebrows to Droop Down?

I go 50 units of botox 2 weeks ago. I had 3 areas done. I warned the NMD over and over that I had brow/eyelid droopiness before and to avoid the area that causes it. I asked her if I should not DO botox and just save for a blepharoplasty or browlift. Said Botox will work& I don't need surgeries at 43. Been back THREE times to inject a few units to lift open my eyes. I lok Spock and inner corner of my eye and eyebrows droop.  Do I really have to look mad for 3 months?!

Doctor Answers (6)

Eye-LID & Eye-BROW Droop after Botox...

+1
Unfortunately it sound like you will have to wait significantly longer for the effects of the Botox to wear off for your brow and lid position to improve to normal.  It may not be the full 3-4 months depending on how much Botox diffused into certain muscles that resulted in the droop... 

The good news is that it IS reversible and not permanent.

Although Botox is a great product and can produce some amazing results, it is nonetheless a procedure, and I would encourage you to seek the services of an experienced physician injector.  I think the key lies in truly understanding the anatomy of the injected area, and more importantly the variability in the anatomy between patients -- for brows, the forehead, and anywhere else you plan on receiving a Botox injection. This includes having a firm understanding of the origin, insertion, and action of each muscle that will be injected, the thickness of each muscle targeted, and the patient variability therein. As an aesthetic-trained plastic surgeon, I am intrinsically biased since I operate in the area for browlifts and facelifts, and have a unique perspective to the muscle anatomy since I commonly dissect under the skin and see the actual muscles themselves. For me, this helps guide where to inject and where not to. However, with that said, I know many Dermatologists who know the anatomy well despite not operating in that area, and get great results.

Good luck.


Chestnut Hill Plastic Surgeon
5.0 out of 5 stars 3 reviews

Botox can elevate or drop the forehead

+1

There is a lot of respect I have for the effec Botox can have from patient to patient. It must be specifically administered to each patient knowing the individualistic differences between the patients. If your inner eyebrows dropped and the glabellar region between the eyebrows does not conract any more, then you can't lift the inner corners by injecting the depressor muscles any further.  The outer eyebrows often raise up if the whole forehead isn't treated in this circumstance, but some focal few units in the laeral forehead can relax a Mr. Spock raised eyebrow. Please see an experienced MD who does a lot of botox injections for an in-person evaluation.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Droopy Eyelids and Eyebrows Caused by Botox

+1

It sounds like the Botox was poorly administered. Botox must be injected by a qualified physician, such as a dermatologist or other specialist. If it is not injected properly, it may “spread,” causing unwanted temporary paralysis to surrounding muscles. This can result in droopy eyelids and eyebrows, as in your case. Unfortunately, there is not much you can do about it now, but on the positive side, it is not permanent and you can (and should) choose a different physician to administer your Botox treatments in the future.

Sanusi Umar, MD
Redondo Beach Dermatologic Surgeon
5.0 out of 5 stars 23 reviews

You might also like...

Botox droop

+1

This can happen occasionally.  It's hard to say if this is poor technique or if you tend to use your forehead muscle to lift your eyelids/eyebrows because of genetically heavy eyelids/eyebrows.  If you use your forehead muscles a lot to help you see, read, apply eye makeup, then when those muscles are treated with Botox, you can get a droop, something that would not happen if you didn't need to use your forehead muscles in that capacity.  One technique you can try is treating your frown area during one visit, then 2 weeks later, treating your forehead.  This will allow you to avoid a droop and possibly use less Botox overall.

Peterson Pierre, MD
Los Angeles Dermatologist

OK, stop going back.

+1

I am sorry, what is an NMD?  Oh yeah, a natropathic physician.  If this person is a NMD, what business do they have injecting BOTOX?  Please, please seek out well qualified surgeons for these treatments.  The core physicians for BOTOX and fillers are dermatologists, oculoplastic surgeons, facial plastic surgeon, and general plastic surgeons.  The best way for your issue to get better is to stop having this person inject you and let everything wear off.  In a few months, find yourself a properly trained cosmetic surgeon in whom you can place your trust.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Correcting the Dr. Spock look

+1

I just want to make one comment before we talk about your particular problem...there can be tremendous differences in the amount of Botox that I, and most board-certified physicians will use on any one patient...this is because of the size of the patient's face, the size of their muscles, and the patient's individual anatomy. Now, let's talk about your problem: Because you did not provide photos (and I respect that, it's your privacy), it sounds as if too much Botox was injected in the glabellar area (the root of the nose and between the brows) and that the center of your forehead has dropped down. Also, it sounds as if there wasn't enough Botox injected about 1 inch above the peak of your brow (a TINY amount of Botox, if properly placed can settle the peaks of the brows). Also, to correct the angry look..there is a technique that an experienced injector can use where we inject a HA filler (like Restylane) in to the glabellar area of the brow to help lift the eye area back up...it lifts the inner corner of the brows and the eyes.

I hope this helps you.

Christine Glavey, MD (retired)
Alpharetta Dermatologic Surgeon
4.5 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.